Yesterday, I had a consultation with the surgeon who will be removing my melanoma. Everything was fine until he began an examination of my armpit area. He kept feeling a certain spot, then checked the opposite arm, then went back to the left arm. I asked if there was anything wrong, dreading the possibilities. He told me there was a slightly swollen lymph node that he didn’t like, so he did a quick Ultrasound. Then he returned with his manual palpation and declared that it was okay. Whew! I could just picture him saying, “Your melanoma has metastasized to a lymph node.” Thankfully this was just a false alarm!
Anyway, my surgery, to remove the melanoma lesion on my left upper arm will take place on Tuesday or Thursday of the week of February 25th. His assistant will let me know as soon as she has actually scheduled the procedure. I was hoping that it would be sooner, but c’est la vie.
The first side effects of my chemo pill have begun to appear. The rash which is the pill’s most common side effect has begun to erupt on my scalp and my face. So I have been given MORE MEDICATION to deal with the rash — a liquid ointment to apply twice a day and a pill. Oh well, small price to pay for the miracle that seems to be happening with my cancer.